MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270); Migration (4003)
Health Effect - Clinical Codes Embolism/Embolus (4438); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, insufficient stent appostion and stent migration occurred.The target lesion was located in the left ostial carotid artery.A 7.0x30x135cm express ld stent was advanced for treatment.However, when deploying the stent the balloon ruptured.The stent was insufficiently apposed and shaped like a dog bone.Upon removal of the balloon, the stent slid at about 1 cm into the aorta.The physician used a balloon catheter in an attempt to position the stent deeper inside the carotid and out of the aorta but the stent would not advance.The stent is placed into the ostium and is protruding 1 cm into the aorta.The stent is covering the lesion and successfully restored flow to 100%.The procedure was completed with no complications reported.The patient was fine and was discharged.
 
Additional Manufacturer Narrative
B5 describe event or problem updated.
 
Event or Problem Description
It was reported that balloon rupture, insufficient stent a position and stent migration occurred.The target lesion was located in the left ostial carotid artery.A 7.0x30x135cm express ld stent was advanced for treatment.However, when deploying the stent the balloon ruptured.The stent was insufficiently apposed and shaped like a dog bone.Upon removal of the balloon, the stent slid at about 1 cm into the aorta.The physician used a balloon catheter in an attempt to position the stent deeper inside the carotid and out of the aorta but the stent would not advance.The stent is placed into the ostium and is protruding 1 cm into the aorta.The stent is covering the lesion and successfully restored flow to 100%.The procedure was completed with no complications reported.The patient was fine and was discharged.It was further reported that the 60-65% stenosed target lesion was tortuous and calcified.The balloon ruptured during the initial inflation at 2-3 atmospheres.
 
Event or Problem Description
It was reported that balloon rupture, insufficient stent a position and stent migration occurred.The target lesion was located in the left ostial carotid artery.A 7.0x30x135cm express ld stent was advanced for treatment.However, when deploying the stent, the balloon ruptured.The stent was insufficiently apposed and shaped like a dog bone.Upon removal of the balloon, the stent slid at about 1 cm into the aorta.The physician used a balloon catheter in an attempt to position the stent deeper inside the carotid and out of the aorta but the stent would not advance.The stent is placed into the ostium and is protruding 1 cm into the aorta.The stent is covering the lesion and successfully restored flow to 100%.The procedure was completed with no complications reported.The patient was fine and was discharged.It was further reported that the 60-65% stenosed target lesion was tortuous and calcified.The balloon ruptured during the initial inflation at 2-3 atmospheres.It was further reported that the stent was pulled into the aorta when the balloon was removed and that it was the lesion that held the stent into place preventing it from falling completely out of the ostium of the carotid.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole leak approx.1mm proximal from the distal markerband.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.The stent was not returned for analysis.No issues were noted with the of the device's tip.No issues were identified with the returned device during analysis.
 
Additional Manufacturer Narrative
(h6) patient codes: changed from e2403 to e0503.(h6) impact codes: removed f12.(h6) device codes: added a010402.(h6) evaluation conclusion codes: changed from d1001 to d1103.Device evaluated by mfr: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole leak approx.1mm proximal from the distal markerband.An examination of the markerbands identified no issues which could potentially have contributed to this complaint.The stent was not returned for analysis.No issues were noted with the of the device tip.No issues were identified with the returned device during analysis.
 
Event or Problem Description
It was reported that balloon rupture, insufficient stent appostion and stent migration occurred.The target lesion was located in the left ostial carotid artery.A 7.0x30x135cm express ld stent was advanced for treatment.However, when deploying the stent the balloon ruptured.The stent was insufficiently apposed and shaped like a dog bone.Upon removal of the balloon, the stent slid at about 1 cm into the aorta.The physician used a balloon catheter in an attempt to position the stent deeper inside the carotid and out of the aorta but the the stent would not advance.The stent is placed into the ostium and is protruding 1 cm into the aorta.The stent is covering the lesion and successfully restored flow to 100%.The procedure was completed with no complications reported.The patient was fine and was discharged.It was further reported that the 60-65% stenosed target lesion was tortuous and and calcified.The balloon ruptured during the initial inflation at 2-3 atmospheres.It was further reported that the stent was pulled into the aorta when the balloon was removed and that it was the lesion that held the stent into place preventing it from falling completely out of the ostium of the carotid.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11394639
Report Number2134265-2021-02548
Device Sequence Number11588786
Product Code NIO
UDI-Device Identifier08714729579694
UDI-Public08714729579694
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0024774869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer02/24/2021
03/12/2021
04/22/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/04/2021
03/26/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR